Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 22, 2010, 3:19 PM PST for Riverside County, San Bernardino County, California. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2010, 3:19 PM PST (23:19 UTC)
- Expired
- Dec 22, 2010, 5:15 PM PST
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 81 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 4:12 PM PST | FLASH FLOOD | 7 N Fontana, CA | FLASH FLOOD ALONG LYTLE CREEK ROAD. SWIFT WATER RESCUE OF MOTORIST PERFORMED BY FIRE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WGUS56 KSGX 222319
FFWSGX
CAC065-071-230115-
/O.NEW.KSGX.FF.W.0029.101222T2319Z-101223T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
319 PM PST WED DEC 22 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YUCAIPA...VICTORVILLE...SAN
BERNARDINO...RIALTO...REDLANDS...ONTARIO...HESPERIA...FONTANA...
APPLE VALLEY...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 515 PM PST
* AT 310 PM PST...RADAR INDICATED STORMS CAPABLE OF PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREST
FALLS...RUNNING SPRINGS...RANCHO CUCAMONGA...MUSCOY...LAKE
ARROWHEAD...HIGHLAND...GEORGE AFB...CRESTLINE...BIG BEAR LAKE...BIG
BEAR CITY AND ADELANTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE
USGS.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3452 11655 3410 11660 3404 11662 3403 11660
3396 11661 3394 11768 3434 11759 3459 11757
3462 11706
$$
JAD2 follow-up statements
836
WGUS76 KSGX 222332
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
332 PM PST WED DEC 22 2010
CAC065-071-230115-
/O.CON.KSGX.FF.W.0029.000000T0000Z-101223T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-
332 PM PST WED DEC 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PST FOR
NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...
AT 323 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN DEVELOPING OVER THE WARNED AREA. RAINFALL RATES
OF ONE-HALF TO ONE INCH PER HOUR ON SATURATED GROUND WILL RAPIDLY
RUN OFF AND CREATE FLOODING. THIS AREA OF RAIN WILL SPREAD INTO THE
HIGH DESERTS THROUGH 4:30 PM THIS AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VICTORVILLE...LAKE ARROWHEAD...HESPERIA...GEORGE AFB...CRESTLINE...
BIG BEAR LAKE...BIG BEAR CITY...APPLE VALLEY AND ADELANTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE WATERSHEDS BURNED IN 2009 BY THE SHEEP FIRE IN SAN BERNARDINO
COUNTY ARE PARTICULARLY SUSCEPTIBLE. NEIGHBORHOODS, STREETS AND
ROADS LOCATED ALONG DRAINAGES WITHIN OR BELOW ANY OF THE BURNED
BASINS CAN BE IMPACTED BY FLOODS AND DEBRIS FLOWS. DEBRIS FLOWS CAN
IMPACT HIGHWAY 138, LONE PINE CANYON ROAD, LYTLE CREEK ROAD, SHEEP
CANYON ROAD, AND SWARTHART CANYON ROAD, PARTICULARLY WHERE THEY
CROSS BURNED DRAINAGES.
THE WATERSHEDS BURNED IN 2009 BY THE OAK GLEN AND PENDLETON FIRES IN
SAN BERNARDINO COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS
AND DEBRIS FLOWS DURING RAINSTORMS. NEIGHBORHOODS, STREETS, AND ROADS
LOCATED ALONG DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS CAN
BE IMPACTED BY FLOODS AND DEBRIS FLOWS. DEBRIS FLOWS CAN IMPACT OAK
GLEN ROAD, CANYON ROAD, AND PISGAH PEAK ROAD, PARTICULARLY WHERE THEY
CROSS BURNED DRAINAGES.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3452 11655 3410 11660 3404 11662 3403 11660
3396 11661 3394 11768 3434 11759 3459 11757
3462 11706
$$
JAD248
WGUS76 KSGX 230115
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
515 PM PST WED DEC 22 2010
CAC065-071-230119-
/O.EXP.KSGX.FF.W.0029.000000T0000Z-101223T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-
515 PM PST WED DEC 22 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PST FOR NORTHWESTERN
RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...
THE INTENSITY OF THE SHOWERS HAD LOWERED BETWEEN 400 PM AND 500 PM.
THERE WAS A REPORT OF A SWIFT WATER RESCUE ASSOCIATED WITH FLASH
FLOOD AGAIN ALONG LYTLE CREEK ROAD IN THE FOOTHILLS NORTH OF FONTANA
AROUND 430 PM.
LAT...LON 3452 11655 3410 11660 3404 11662 3403 11660
3396 11661 3394 11768 3434 11759 3459 11757
3462 11706
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 2:30 PM PST, 49 minutes earlier.
Area forecast discussion, Dec 22, 2:30 PM PST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST WED DEC 22 2010 .SYNOPSIS...ABUNDANT MOISTURE COMBINED WITH A PASSING UPPER LOW WILL CAUSE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS INTO THIS EVENING. SHOWERS WILL DECREASE TONIGHT AND END EARLY THURSDAY AS THE LOW MOVES EAST. FAIR AND WARMER FRIDAY AND SATURDAY. A COUPLE OF UPPER LOWS WILL BRING CHANCES OF MAINLY LIGHT PRECIPITATION AT TIMES SATURDAY NIGHT INTO MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-SATURDAY)...THERE WERE WIDESPREAD SHOWERS TODAY...LOCALLY HEAVY AT TIMES. EARLY AFTERNOON AIRCRAFT SOUNDINGS SHOWED STRONG SW WINDS ALOFT. A COLD UPPER TROUGH WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING. THIS WILL BRING MORE CONVECTIVE WEATHER WITH POSSIBLE SEVERE THUNDERSTORMS...WATERSPOUTS AND ISOLATED TORNADOES INTO THIS EVENING. SHOWERS...HEAVY AT TIMES...WILL CONTINUE TO CAUSE FLOODING PROBLEMS. THE SAN DIEGO RIVER NEAR FASHION VALLEY...SANTA MARGARITA RIVER IN SAN DIEGO COUNTY AND MOJAVE RIVER IN SOUTHWEST SAN BERNARDINO COUNTY WILL BE AT OR NEAR FLOOD STAGE. SHOWERS WILL TAPER OFF TONIGHT WITH JUST A FEW LINGERING SHOWERS INTO THURSDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH UNTIL 6 PM THIS EVENING DUE TO SATURATED SOILS AND ADDITIONAL RAINFALL. HIGH SNOW LEVELS WILL LOWER TO ABOUT 5000 FT EVENING BUT MORE SIGNIFICANT ACCUMULATIONS WILL BE ABOVE 6500 FT. WINTER STORM WARNING CONTINUES FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6500 FT THROUGH UNTIL 6 PM THIS EVENING FOR SNOW...LOW VISIBILITY AND STRONG GUSTY WINDS. DRY MOST OF THE DAY THURSDAY BUT CONTINUED COOL. FAIR AND WARMER FRIDAY AND SATURDAY UNDER HIGH PRESSURE. AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING A CHANCE OF LIGHT SHOWERS LATE SATURDAY NIGHT. && .LONG TERM (SUNDAY-WEDNESDAY)...A COUPLE OF WEAK WEATHER SYSTEMS WILL BRING A CHANCE OF MAINLY LIGHT SHOWERS SUNDAY AND MONDAY. DRY TUESDAY...ALTHOUGH THERE WILL BE INCREASING CLOUDINESS AHEAD OF AN APPROACHING TROUGH. THIS TROUGH COULD BRING LIGHT SHOWERS WEDNESDAY. && .AVIATION... 222200Z...CONVECTIVE SQUALLS THROUGH EARLY EVENING AS THE COLD CORE LOW SLOWLY MOVES ACROSS SOCAL. THESE SHOWERS AND THUNDERSTORMS WILL CONTAIN STRONG DOWNDRAFT WINDS AND LOW CEILINGS THROUGH 03Z...THEN BECOME LESS WIDESPREAD AND DECREASING THEREAFTER. SHOWERS WILL END LATE TONIGHT. MOUNTAIN TERRAIN WILL CONTINUE TO BE OBSCURED IN CLOUDS/FOG/RAIN. THE SNOW LEVEL WILL LOWER TO 5000 FEET TONIGHT. DRY WEATHER THURSDAY WITH SCT-BKN CIGS FROM 020-030. .MARINE... SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR STRONG SQUALLS ALONG THE COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WITH LIGHTNING...HAIL...AND DOWNDRAFT WINDS GUSTS OVER 35 KT AND WATERSPOUTS POSSIBLE. CONDITIONS IMPROVING TONIGHT WITH DECREASING SHOWERS AND LIGHTER WINDS. COMBINED SEAS OF 6 FEET WITH SHORT PERIOD W AND SW SWELLS CONTINUING. DECREASING WNW SWELL THURSDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL AREAS UNTIL 6 PM PST THIS EVENING. SEE LAXFFASGX. WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING ABOVE 6500 FT IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX. SMALL CRAFT ADVISORY UNTIL 6 PM PST THIS EVENING. SEE LAXMWWSGX. && PUBLIC...ATKIN AVIATION/MARINE...MOEDE
Hazardous weather outlook, Dec 22, 5:45 AM PST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 545 AM PST WED DEC 22 2010 CAZ042-043-048-050-055>058-060>062-230200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 545 AM PST WED DEC 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT FLASH FLOOD WATCH THROUGH THIS AFTERNOON. SEE LAXFFASGX. WINTER STORM WARNING FOR THE MOUNTAINS ABOVE 6500 FEET THROUGH THIS AFTERNOON. SEE LAXWSWSGX. LOCALLY STRONG GUSTY WINDS THROUGH EARLY AFTERNOON...MAINLY IN COASTAL AREAS...SEE LAXNPWSGX. SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NEEDED THROUGH THIS AFTERNOON. MARTIN
In the hours before
Local storm report, Dec 22, 9:34 AM PST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 AM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD LOMA LINDA 34.04N 117.25W
12/22/2010 SAN BERNARDINO CA EMERGENCY MNGR
LOMA LINDA FD/EM REPORTS FLASH FLOOD/DEBRIS
FLOW/LANDSLIDE. SEVERAL VEHICLESTRAPPED. RESCUES IN
PROGRESS.
&&
PURPURALocal storm report, Dec 22, 10:37 AM PST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1037 AM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD LAGUNA BEACH 33.54N 117.76W
12/22/2010 ORANGE CA BROADCAST MEDIA
EXTENSIVE FLOODING IN DOWNTOWN LAGUNA BEACH WITH 4 FEET
OF WATER ON BROADWAY STREET. OFFICIALS RESCUED STRANDED
MOTORISTS.
&&
MMOEDELocal storm report, Dec 22, 10:57 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1057 AM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLASH FLOOD APPLE VALLEY 34.53N 117.21W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
MANY STREETS FLOODED THROUGHOUT APPLE VALLEY. HOMES AND
BUSINESSES FLOODED. MANY VEHICLES DISABLED.
&&
MMOEDELocal storm report, Dec 22, 12:04 PM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1204 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM FLASH FLOOD 5 NW YUCCA VALLEY 34.16N 116.49W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
STREAMS HAVE FLOODED ROADS INTO AND OUT OF PIONEERTOWN.
STORM TOTAL RAINFALL IS 5.00 INCHES.
&&
MGMLocal storm report, Dec 22, 3:15 PM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD LOMA LINDA 34.04N 117.25W
12/22/2010 SAN BERNARDINO CA EMERGENCY MNGR
LOMA LINDA FD AND EM REPORTS FLASH FLOODING AND DEBRIS
FLOW AND LANDSLIDE. SEVERAL VEHICLES TRAPPED. RESCUES IN
PROGRESS.
&&
JDANDRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 11:18 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 22, 4:07 AM PST | River Flood Warning | SGX | San Diego | 13 hr |
| Dec 22, 4:59 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 8 hr |
| Dec 22, 7:34 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 116 min |
| Dec 22, 9:27 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 2 hr |
| Dec 22, 12:46 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 22, 3:43 PM PST | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 53 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.